Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 17, 2008, 2:06 PM MDT for 7 counties in Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2008, 2:06 PM MDT (20:06 UTC)
- Expired
- May 17, 2008, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 172006 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 206 PM MDT SAT MAY 17 2008 ...A RED FLAG WARNING HAS BEEN ISSUED DUE TO LOW RELATIVE HUMIDITY...WIND GUSTS OVER 25 MPH AND DRY FUELS THIS AFTERNOON AND EARLY EVENING FOR FIRE WEATHER ZONES 227,228 AND 231 THROUGH 236 UNTIL 7 PM THIS EVENING. THE RED FLAG WARNING IS IN EFFECT FOR SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF SOUTHEAST COLORADO FOR THE REST OF THIS AFTERNOON AND INTO THIS EVENING. GUSTY NORTH WINDS HAVE HELPED TO REDUCE THE SURFACE RELATIVE HUMIDITY BELOW 15 PERCENT ACROSS PORTIONS OF THE SOUTHEAST PLAINS THIS AFTERNOON AND THAT HAS LEAD TO CRITICAL FIRE WEATHER CONDITIONS MAINLY ALONG AND NORTH OF THE ARKANSAS RIVER. WINDS WILL CONTINUE TO GUST OVER 25 MPH WITH A SLOW RECOVERY OF THE RELATIVE HUMIDITY THIS EVENING. COZ227-228-231-232-234>236-180100- /O.NEW.KPUB.FW.W.0020.080517T2006Z-080518T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 206 PM MDT SAT MAY 17 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ALONG AND NORTH OF THE LOWER ARKANSAS RIVER THIS AFTERNOON INTO THIS EVENING. WINDS WILL BE GUSTING FROM 25 TO 35 MPH AT TIMES WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT. HAINES INDICES WILL INCREASE TO 5 ACROSS THE AREA. FIRES THAT START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPUB 172151 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 351 PM MDT SAT MAY 17 2008 ...A RED FLAG WARNING REMAINS IN EFFECT DUE TO LOW RELATIVE HUMIDITY...WIND GUSTS OVER 25 MPH AND DRY FUELS THROUGH EARLY EVENING FOR FIRE WEATHER ZONES 227...228 AND 231 THROUGH 236 UNTIL 7 PM THIS EVENING. THE RED FLAG WARNING IS IN EFFECT FOR SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... KIOWA...BENT AND PROWERS COUNTIES... ...FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING DUE TO THE POTENTIAL FOR LOW RELATIVE HUMIDITY...WINDS OVER 25 MPH...HIGH HAINES INDEX AND DRY FUELS. THE FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 222, 224, 225...AND 227 THROUGH 237 WHICH INCLUDES THE SAN LUIS VALLEY...SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS BELOW 9000 FEET...FREMONT COUNTY...THE I-25 CORRIDOR FROM COLORADO SPRINGS TO RATON AND THE SOUTHEAST COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF SOUTHEAST COLORADO UNTIL 700 PM THIS EVENING AND A FIRE WEATHER WATCH FOR MUCH OF SOUTHEAST COLORADO FOR SUNDAY AFTERNOON AND EVENING. GUSTY NORTH WINDS WILL CONTINUE THIS EVENING WHILE RELATIVE HUMIDITY REMAINS BELOW 15 PERCENT ACROSS PORTIONS OF THE SOUTHEAST PLAINS. THAT WILL RESULT IN TO CRITICAL FIRE WEATHER CONDITIONS MAINLY ALONG AND NORTH OF THE ARKANSAS RIVER THIS EVENING. WARMER AND DRIER CONDITIONS WILL DEVELOP AGAIN SUNDAY AFTERNOON WITH THE POTENTIAL FOR WINDS TO INCREASE OVER 25 MPH. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT AND REMAIN LOW INTO SUNDAY EVENING. FUELS ACROSS THE REGION BELOW 9000 FEET REMAIN EXTREMELY DRY. COZ227-228-231-232-234>236-181400- /O.NEW.KPUB.FW.A.0016.080518T2000Z-080519T0300Z/ /O.CON.KPUB.FW.W.0020.000000T0000Z-080518T0100Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 351 PM MDT SAT MAY 17 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... .A RED FLAG WARNING REMAINS IN EFFECT DUE TO LOW RELATIVE HUMIDITY...WIND GUSTS OVER 25 MPH AND DRY FUELS THROUGH EARLY EVENING FOR FIRE WEATHER ZONES 227...228 AND 231 THROUGH 236 UNTIL 7 PM THIS EVENING. THE RED FLAG WARNING IS IN EFFECT FOR SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... KIOWA...BENT AND PROWERS COUNTIES... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ALONG AND NORTH OF THE LOWER ARKANSAS RIVER THIS EVENING. WINDS WILL BE GUSTING FROM 25 TO 35 MPH AT TIMES WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT WITH THE HAINES INDEX AT 5 ACROSS THE AREA. FIRES THAT START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. IN ADDITION...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 222, 224, 225 AND 227 THROUGH 237 WHICH INCLUDES THE SAN LUIS VALLEY...SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...FREMONT COUNTY...THE I-25 CORRIDOR FROM COLORADO SPRINGS TO RATON AND THE SOUTHEAST COLORADO PLAINS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ222-224-225-229-230-233-237-181400- /O.NEW.KPUB.FW.A.0016.080518T2000Z-080519T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 351 PM MDT SAT MAY 17 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE WATCH AREA INCLUDES FIRE WEATHER ZONES 222, 224, 225...AND 227 THROUGH 237. THIS INCLUDES THE SAN LUIS VALLEY...SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS BELOW 9000 FEET...FREMONT COUNTY...THE I-25 CORRIDOR FROM COLORADO SPRINGS TO RATON AND THE SOUTHEAST COLORADO PLAINS. VERY WARM TEMPERATURES...VERY DRY AIR AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. WINDS IN EXCESS OF 25 MPH ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ALONG WITH RELATIVE HUMIDITY THAT WILL DROP INTO THE SINGLE DIGITS AND LOW TEENS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 180107 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 707 PM MDT SAT MAY 17 2008 ...A RED FLAG WARNING WILL EXPIRE AT 7 PM MDT FOR FIRE WEATHER ZONES 227...228 AND 231 THROUGH 236...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... KIOWA...BENT AND PROWERS COUNTIES... ...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY...GUSTY WINDS OVER 25 MPH...HIGH HAINES INDEX AND DRY FUELS...REMAINS IN EFFECT FROM 2 PM THROUGH 8 PM SUNDAY FOR ELEVATIONS BELOW 9000 FEET IN FIRE WEATHER ZONES 222...224...225...AND 227 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...FREMONT COUNTY...THE I-25 CORRIDOR FROM COLORADO SPRINGS TO RATON AND THE SOUTHEAST COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A FIRE WEATHER WATCH FOR MUCH OF SOUTHEAST COLORADO FOR SUNDAY AFTERNOON AND EVENING. NORTHERLY WINDS OF 10 TO 20 MPH WILL CONTINUE TO DIMINISH THROUGH THE EVENING...AND ALONG WITH INCREASING HUMIDITIES...WILL ALLOW FOR CRITICIAL FIRE WEATHER CONDITIONS TO SUBSIDE ACROSS PORTIONS OF THE SOUTHEAST PLAINS TONIGHT. WARM AND DRY CONDITIONS WILL DEVELOP AGAIN SUNDAY AFTERNOON WITH THE POTENTIAL FOR WINDS TO INCREASE OVER 25 MPH. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT AND REMAIN LOW INTO SUNDAY EVENING...OWNING TO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO REDEVELOP ACROSS THE AREA ONCE AGAIN ON SUNDAY. COZ227-228-231-232-234>236-181715- /O.EXP.KPUB.FW.W.0020.000000T0000Z-080518T0100Z/ /O.CON.KPUB.FW.A.0016.080518T2000Z-080519T0300Z/ SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-CROWLEY COUNTY-OTERO COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- 707 PM MDT SAT MAY 17 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS WATCH IS FOR SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... KIOWA...BENT AND PROWERS COUNTIES. NORTHERLY WINDS OF 10 TO 20 MPH WILL CONTINUE TO DIMINISH THROUGH THE EVENING...AND ALONG WITH INCREASING HUMIDITIES...WILL ALLOW FOR CRITICIAL FIRE WEATHER CONDITIONS TO SUBSIDE ACROSS PORTIONS OF THE SOUTHEAST PLAINS TONIGHT. WARM AND DRY CONDITIONS WILL DEVELOP AGAIN SUNDAY AFTERNOON WITH THE POTENTIAL FOR WINDS TO INCREASE OVER 25 MPH. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT AND REMAIN LOW INTO SUNDAY EVENING...OWNING TO THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO REDEVELOP ACROSS THE AREA ONCE AGAIN ON SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COZ222-224-225-229-230-233-237-181715- /O.CON.KPUB.FW.A.0016.080518T2000Z-080519T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 707 PM MDT SAT MAY 17 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS WATCH IS FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...AND FREMONT...HUERFANO...LAS ANIMAS AND BACA COUNTIES... VERY WARM TEMPERATURES...VERY DRY AIR AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. WINDS IN EXCESS OF 25 MPH ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ALONG WITH RELATIVE HUMIDITY THAT WILL DROP INTO THE SINGLE DIGITS AND LOW TEENS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 17, 4:10 AM MDT, 9 hours 56 minutes earlier.
Area forecast discussion, May 17, 4:10 AM MDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 410 AM MDT SAT MAY 17 2008 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY SOME VERY WEAK ECHOES ON RADAR ACROSS SOUTHERN SECTIONS OF THE FCST AREA AHEAD OF A WEAK SHORTWAVE WHICH IS EXITING SRN PORTIONS OF THE STATE THIS MORNING. HAVENT SEEN MUCH MORE THAN SOME BRIEF VFR CIGS ASSOC WITH THESE...AND DOUBT THAT THERE IS MUCH IF ANY PCPN ACTUALLY MAKING IT TO THE GROUND UNDER THESE. FOR TODAY...WARMER TEMPERATURES WILL BE THE MAIN WEATHER STORY...WITH H7 TEMPS WARMING TO AROUND +7 IN THE EAST TO +11C IN THE WEST. THIS SHOULD YIELD TEMPS IN THE 80S ACROSS THE PLAINS...WITH 70S ACROSS THE HIGH VALLEYS...AND 50S/60S FOR THE MOUNTAIN AREAS. ANOTHER WEAK SHORTWAVE EVIDENT IN WV PICS ACROSS MT/ID WILL BE DROPPING SOUTHWARD ACROSS WESTERN PORTIONS OF THE FCST AREA DURING THE AFTN. NAM BREAKS OUT SOME LIGHT PCPN WITH THIS FEATURE DURING THE AFTN. GFS BY CONTRAST IS DRIER. HAVE TAPERED BACK POPS ACROSS SOME OF THE VALLEY AREAS...BUT WILL LEAVE SOME ISOLATED POPS ACROSS THE HIGHER ELEVATIONS OF THE MTS. BEST SHOT WILL BE ACROSS THE SOUTHWEST MOUNTAINS. THE MAIN THREAT FROM ANY THUNDERSTORMS WHICH MAY DEVELOP WILL BE LOCALIZED WIND GUSTS TO 40 MPH...SOME LIGHT RAINFALL...AND LIGHTNING. WITH LOSS OF HEATING...EXPECT ANY LINGERING SHOWERS TO DISSIPATE QUICKLY DURING THE EVENING...WITH CLEARING SKIES OVERNIGHT. LEE TROF DEEPENS OVERNIGHT WITH RESULTING WESTERLY DRAINAGE WINDS KEEPING LOWER EASTERN SLOPES MUCH WARMER THAN PAST FEW NIGHTS. SOME AREAS COULD SEE LOWS AROUND 50. FOR THE HIGHER PEAKS...MIN TEMPS WILL STAY ABOVE FREEZING FOR MOST AREAS...WHICH WILL ALLOW THE SNOW MELT TO RAMP UP OVER THE MOUNTAINS. -KT .LONG TERM... (SUNDAY THROUGH FRIDAY) CHALLENGES ARE HOW WARM AND MID TO LATE WEEK SYSTEM SUNDAY...PROMISES TO BE A WARM AND DRY DAY WITH MID LEVEL TEMPERATURES IN THE 12 TO 14 C RANGE...TRANSLATING TO 80S ACROSS THE PLAINS AND 50S TO 70S MOUNTAINS AND HIGH VALLEYS. NAM12 SHOWS SOME SPOTTY QPF VALUES...BUT MAY JUST BE VIRGA...AND SURROUNDING OFFICES DID NOT BITE ON IT EITHER. MONDAY...NAM12 SOLUTION FOR LATER MONDAY A BIT DIFFERENT THAN PREVIOUS RUNS WITH SHORTWAVE RIPPLING INTO THE PLAINS WITH SPOTTY PRECIPITATION ACROSS OUR FAR EASTERN ZONES. AGAIN...SURROUNDING OFFICES GOING 0 POPS ATTM...BUT WILL NEED TO BE WATCHED. MID LEVEL TEMPERATURES WARM A COUPLE DEGREES CELSIUS...SO GOING FORECAST OF MID 90S IN THE PLAINS LOOKS GOOD...WITH 50S TO NEAR 80 MOUNTAINS AND HIGH VALLEYS. TUESDAY...GFS AND 06Z RUN OF NAM12 HAVE EVEN WARMER AIR COMING IN. FOR NOW HAVE LEFT TEMPERATURES ON PAR WITH MONDAY...BUT COULD BE WARMER. WEDNESDAY...AS TROUGH DIGS OUT WEST...WINDS INCREASE...AND HUMIDITIES DECREASE TO NEAR RED FLAG CRITERIA. WILL NEED TO BE WATCHED FOR EXTREME FIRE BEHAVIOR DAY. BY THE AFTERNOON RAIN AND SNOW SHOWERS COULD BE AFFECTING OUR WESTERN MOUNTAINS...WITH THE DIGGING LOW. THURSDAY AND FRIDAY...BOTH EUROPEAN AND GFS HAVE CUTOFF LOW FORMING TO OUR WEST...BUT THE DEVIL WILL BE IN THE DETAILS. EUROPEAN IS FARTHER WEST WITH LOW...WHICH COULD BRING LOW LEVEL MOISTURE BACK INTO EASTERN COLORADO...WHILE GFS DOES NOT DO THIS. COULD BE A PROLONGED PERIOD OF RAIN AND WET SNOW ACROSS OUR WESTERN MOUNTAINS. MAY ACTUALLY NEED SOME SNOW HIGHLIGHTS. -TLM- && .AVIATION... VFR CONDITIONS ARE EXPECTED OVER THE TAF SITES TODAY. SOME CUMULUS BUILD UPS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE LOWER ELEVATIONS...WITH SOME ISOLATED SHOWERS OR THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS. THESE SHOWERS WILL PRODUCE LOCAL VFR CIGS...ALONG WITH GUSTY WINDS AND LIGHTNING. OTHERWISE...NORTHERLY WINDS WILL MIX DOWN FROM ALOFT INTO THE LOWER ELEVATIONS DURING THE LATE MORNING WITH GUSTS UP TO 20-25 KTS POSSIBLE DURING THE AFTERNOON. CLOUD COVER AND WINDS WILL DISSIPATE DURING THE EARLY EVENING HOURS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/13
Hazardous weather outlook, May 17, 6:58 AM MDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT SAT MAY 17 2008 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 658 AM MDT SAT MAY 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS THIS AFTERNOON. THE MAIN THREAT FROM THUNDERSTORMS WILL BE GUSTY WINDS UP TO 40 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ALONG WITH SOME BRIEF BUT LIGHT RAINFALL. THUNDERSTORMS WILL DIMINISH DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE WESTERN MOUNTAINS TUESDAY EVENING...AND OVER THE MOUNTAINS AND ADJACENT TERRAIN WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS TO 50 MPH. DURING WEDNESDAY AFTERNOON AND EVENING THERE WILL BE A CHANCE FOR EXTREME FIRE BEHAVIOR ACROSS THE EASTERN MOUNTAINS AND PLAINS AS WINDS WILL PICK UP AND RELATIVE HUMIDITY WILL BE LOWERING TO AROUND 15 PERCENT. RAIN AND WET SNOW SEEM PROBABLE THURSDAY AND FRIDAY ACROSS THE EASTERN SAWATCH RANGE...LA GARITA MOUNTAINS...AND EASTERN SAN JUAN MOUNTAINS. SEVERAL INCHES OF SNOW COULD OCCUR ABOVE 10000 FEET. THERE WILL ALSO BE A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA...BRINGING THE THREAT OF LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND GUSTY WINDS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:51 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.